|Recreational Drugs & Starting Treatment
Jan 6, 2011
I am getting ready to begin a regiment of Sustiva, Emtriva, & Viread. My CD-4 count is 246 and viral load is 5000. What effect will crystal meth have interacting with these drugs? What effect will it have on my counts?
| Response from Dr. Fawcett
Crystal meth represents a perfect storm with regard to HIV. Because it increases sexual preoccupation, reduces inhibition, and impairs judgment, it's easy to see why it greatly increases risky sexual behavior. For individuals that are already HIV positive, there are other concerns about meth. Despite sometimes making great effort, many meth users simply don't take their antiviral medications when they should, which opens the door to drug resistance. Additionally, meth is metabolized by the same enzymes that process Norvir, which can lead to higher than expected levels of meth in the body, an overdose risk. Finally, there are studies that indicate meth negatively impacts the immune system in ways that are not completely understood. Stick to your meds and stay away from meth.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Blowjob Worried I Have HIV
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Chills After Blowjob Worried I Have HIV
- Chills After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Hair Loss After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.